Reply to comment on “validity of using large-density asymptotics for studying reaction-infiltration instability in fluid-saturated rocks”

Chongbin Zhao, B. E. Hobbs, A. Ord

Research output: Contribution to journalComment/debate

1 Citation (Scopus)

Abstract

In this reply we further demonstrate and confirm that the main conclusion (namely, that the asymptotic limit of the acid dissolution capacity can lead to sharp dissolution fronts) in our recent publication in this journal is correct and valid. The basis of the incorrect critique in the comment is whether or not a physically-consistent velocity scale should be used in deriving the dimensionless partial differential equations of the reactive infiltration instability problem in fluid-saturated rocks. In addition, there is confusion in the comment between the conclusions drawn from results obtained using different time scales (such as a dissolution time scale and a much larger time scale than the dissolution time scale) in the process of describing the reactive infiltration instability problem, and using different mathematical transforms (such as a physically-consistent mathematical transform and a physically-inconsistent one) in the nondimensionalization of dimensional partial differential equations.

Original languageEnglish
Pages (from-to)928-929
Number of pages2
JournalJournal of Hydrology
Volume564
DOIs
Publication statusPublished - 1 Sep 2018

Fingerprint Dive into the research topics of 'Reply to comment on “validity of using large-density asymptotics for studying reaction-infiltration instability in fluid-saturated rocks”'. Together they form a unique fingerprint.

  • Cite this